MAUDE Adverse Event Report: SYNTHES TUTTLINGEN REDUCTION FORCEPS WITH POINTS RATCHET 130MM

SYNTHES TUTTLINGEN REDUCTION FORCEPS WITH POINTS RATCHET 130MM
Catalog Number 399.97
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Manufacturing date: 12-feb-2014.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All 100 parts of the lot were checked 100% for critical features and for function at the final inspection on 11-feb-2014 and found to be conforming.No ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported the tip of the reduction forceps with points ratchet is broken.It is not known how the device was broken.No patient involvement was reported.This report is for one (1) reduction forceps with points ratchet.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: subject device has been received and a product development investigation was completed.The 399.97 lot number t997551 reduction forceps is an instrument routinely used in the 1.5mm lcp modular mini fragment system were returned and reported that the tip is broken.The device was returned and reported that the tip is broken.This condition is confirmed; while the device is not broken and no material is missing, one of the tips has been entirely flattened giving it that appearance.It is likely that over three years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition.The device was manufactured in 2/2014 and is over three years old.The balance of the returned device is in otherwise fairly good condition with only some superficial wear was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.This complaint condition was likely caused by over three years of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.A visual inspection, dhr review, and drawing review were performed as part of this investigation.This complaint is confirmed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS RATCHET 130MM
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6755534
Report Number9680938-2017-10125
Device Sequence Number13493557
Product Code HTD
UDI-Device Identifier10886982203144
UDI-Public(01)10886982203144(10)T997551
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.97
Device Lot NumberT997551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1